MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 39347-060450
Medical Device Problem Codes Leak/Splash (1354); Material Rupture (1546); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pro code (product code): lit-dqy.
 
Event or Problem Description
It was reported that balloon rupture occurred.The patient presented for vascular access intervention therapy.The 95% stenosed target lesion was located in a shunt in the moderately tortuous and non-calcified cephalic vein.A 6.0mm x 40mm x 50cm athletis balloon catheter was advanced for dilatation.However, during the second inflation at 25 atmospheres, the balloon ruptured.Additionally, a crack in the inflation lumen of the hub was observed from which pressure was thought to have leaked.The procedure was completed with another of the same device.There were no patient complications reported.
 
Additional Manufacturer Narrative
D2b - pro code (product code): lit-dqy.Device evaluated by mfr.: an athletis device was received for analysis.A visual examination of the returned device confirmed that the balloon was tightly wrapped and had not been subjected to positive pressure and there was no evidence that the balloon was inflated.A visual and tactile examination identified no kinks or damage to the shaft.The hub of the device was found to have a crack located in the inflation port.The balloon was unable to be inflated due to the cracked hub.A visual and tactile examination identified no damage to the tip.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
ATHLETIS PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16303243
Report Number2124215-2023-02717
Device Sequence Number12308342
Product Code LIT
UDI-Device Identifier08714729973782
UDI-Public08714729973782
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2025
Device Model Number39347-060450
Device Catalogue Number39347-060450
Device Lot Number0030005503
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2023
Supplement Date Received by Manufacturer02/21/2023
Initial Report FDA Received Date02/06/2023
Supplement Report FDA Received Date03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown